MAUDE Adverse Event Report: ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 8.5 MM FLIP CUTTER II
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a all inside knee arthroscopy with an flipcutter the device broke off inside the joint.The surgeon reported that there was no harm for patient, operator or third party.The surgery was finished successfully with a drill and a transtibial full tunnel drilling.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204af-85 flipcutter ii was received for investigation.Visual inspection identified that the actuator tube had broken from the flipcutter ii assembly at the weld with the handle.Additionally, breakage was observed at the cutting tip, with circumferential damage worn into the outer diameter of the shaft proximal to the breakage site.The cause remains undetermined, although a probable cause can be attributed to user applied mechanical forces via prying/leveraging.

Brand Name
8.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12696466
Report Number1220246-2021-03825
Device Sequence Number12149597
Product Code HWE
UDI-Device Identifier00888867004252
UDI-Public00888867004252
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number8.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-85
Device Lot Number929498182
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown